MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB DECOLORIZER; STAINS, CHEMICAL SOLUTION

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB DECOLORIZER; STAINS, CHEMICAL SOLUTION
Catalog Number 212517
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ tb decolorizer, one (1) patient sample contained branching organisms that was staining kinyoun positive.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary - components are mixed and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur followed by transport to the distribution center.The complaint investigation included a review of the batch history record for tb decolorizer.The batch history record reviews indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.Bd bbl¿ tb stain kits (tb decolorizer is one of the components) are used to manually stain smears prepared from specimens and cultures suspected of containing mycobacteria, especially mycobacterium tuberculosis, for qualitative early presumptive diagnosis of mycobacterial infection and characterization of bacterial isolates.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results at release of the product.One photo was attached in lieu of return.The photo depicts a microscope view of bacteria rods stained red and blue-green colors.The only information given concerning the photo is that it is from a patient.From customer's response: ¿we used afb qc slides which gave expected results.¿ the customer was expecting to obtain modified acid stain positive results for their sample.Improper storage of the decolorizer can weaken it which can then lead to altered results for staining procedures.Light, heat and air can degrade the acid content or evaporate the alcohol content of the decolorizer essentially altering the acid fast stain into a modified acid fast stain.This complaint cannot be confirmed.Bd will continue to trend on performance issues.
 
Event or Problem Description

Brand Name
BD BBL¿ TB DECOLORIZER
Common Device Name
STAINS, CHEMICAL SOLUTION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21411153
Report Number1119779-2025-00086
Device Sequence Number18477858
Product Code LED
UDI-Device Identifier30382902125175
UDI-Public(01)30382902125175(11)240409(17)250331(10)4100005
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number212517
Device Lot Number4100005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown